Alert archive / Nevada / Wind Advisories in 2022
Wind Advisory 4, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Feb 16, 2022, 7:41 AM PST for Nye County, Nevada. It took effect at Feb 16, 2022, 10:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2022, 7:41 AM PST (15:41 UTC)
- In effect from
- Feb 16, 2022, 10:00 AM PST
- Expired
- Feb 16, 2022, 7:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Elko, NV
County Nye County, NV
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 3.7 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2165 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390 WWUS75 KLKN 161541 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 741 AM PST Wed Feb 16 2022 NVZ040-170300- /O.NEW.KLKN.WI.Y.0004.220216T1800Z-220217T0300Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 741 AM PST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PST THIS EVENING... * WHAT...North winds 15 to 30 mph with gusts to 45 mph expected. * WHERE...Northwestern Nye County. * WHEN...Until 7 PM PST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 98/90 For more information from the National Weather Service visit http://weather.gov/lkn
1 follow-up statement
817 WWUS75 KLKN 170300 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 700 PM PST Wed Feb 16 2022 NVZ040-170400- /O.EXP.KLKN.WI.Y.0004.000000T0000Z-220217T0300Z/ Northwestern Nye County- Including the cities of Manhattan, Round Mountain, and Tonopah 700 PM PST Wed Feb 16 2022 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... Winds are subsiding across west-central NV this evening. As such, the wind advisory will be expiring on schedule at 7pm this evening. $$ For more information from the National Weather Service visit http://weather.gov/lkn
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Feb 16, 2:58 AM PST, 4 hours 43 minutes earlier.
Area forecast discussion, Feb 16, 2:58 AM PST, 4 hours 43 minutes before
Area Forecast Discussion National Weather Service Elko NV 258 AM PST Wed Feb 16 2022 .SYNOPSIS...Steady north to northwest winds along with light snow showers across northeastern Nevada are expected today as a weather disturbance moves through the region. Dry conditions return Thursday along with warming temperatures into the weekend. The next weather maker is expected around Tuesday of next week. && .SHORT TERM...Today through Thursday night. A mid level short wave will move through through eastern Nevada and Utah today promoting snow showers across mainly northeastern Nevada. Majority of snow will be confined to the higher elevations in Elko county with less than an inch expected below 6500 feet. Drier conditions overall move back into Nevada tonight and Thursday. Steady north to northwest winds will persist today before subsiding tonight with the departing short wave. Northwest winds will be lighter for much of the state Thursday with some higher wind gusts lingering across Elko county. Temperatures will remain in the 40s today with highs a few degrees warmer for Thursday as cloud cover diminishes. Lows will drop into the teens tonight across most of the area with colder temperatures concentrated across Elko and White Pine counties and favored central Nevada valleys. .LONG TERM...Friday thru next Wednesday. A potent ridge situated off the west coast and over the north Pacific will place the intermountain west under generally northwest flow. Weather is expected to be dry and quiet Friday and Saturday. An upper PV perturbation skirting the Great Basin region may stir up some locally breezy winds and additional cloud cover in the Friday night time frame, but no significant impacts are anticipated. High temperatures will be in the mid 40s to mid 50s Friday and upper 40s to upper 50s Saturday. Lows look to range from mid teens to mid 20s Friday night and reside mostly in the 20s Saturday night. Guidance continues to remain locked onto a robust trough and surface cold front digging south from the PacNW beginning Sunday and into Monday. Moisture profiles look fairly modest, yet there is good potential for an inch or two of valley snow with greater accumulations over high terrain. Windy W/SW winds will be present and turn northerly post frontal. Precipitation is to trend dry by Tuesday with only some lingering upslope snow showers over the mountains and potential for breezy N/NW winds. Conditions are expected to be dry and fair Wednesday. Temperatures will trend 10 to 15 degrees cooler than average post frontal and remain cool thru Wednesday. && .AVIATION...A few SNSH are expected across northeastern Nevada today mainly affecting KEKO and KELY. Expect periods of reduced VIS and CIGS resulting in MVFR conditions at times and even brief IFR conditions under heavier snow showers. Gusty north to northwest winds will persist at KTPH with lesser winds elsewhere. && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 93/92/92
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.